MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 CONCERTO NYLON; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICRO THERAPEUTICS, INC. DBA EV3 CONCERTO NYLON; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number NV-4-10-HELIX
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Cardiac Arrest (1762); Hematoma (1884); Shock (2072); Insufficient Information (4580)
Date of Event 08/19/2021
Type of Reportable Event Death
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information that a patient with two helix concerto coils implanted (b)(6) 2021 died on (b)(6) 2021.Details and cause of death and relationship to the coils and procedure were unknown at time initial information was received.
 
Event or Problem Description
Additional information received reported that the patient was hospitalized on (b)(6) 2021 after experiencing hypoxemia.The patient presented with cardiac arrest at the nursing facility.Cpr was administered for 20 minutes on arrival at the er.There was a pulse, but the patient was in shock.They were intubated and started on vasopressors.Cta of the abdominal and pelvic regions showed large retroperitonel hematoma.Prior to admission, the patient was showing good progress in recovery after successful coil implant.The site assessed the adverse event as probably related to an underlying condition or disease and not related to the procedure.The sponsor assessed the event as possibly procedure related.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Additional information was received.The patient did embolization procedure on (b)(6) 2021.The access type is arterial and access location is radial.Relevant medications:clopidogrel, unfractioned or low molecular weight heparins; enoxaparin (lovenox); pre-procedure imaging was completed (date of imaging: (b)(6) 2021; type of imaging: ct with contrast; tortuous vessel: mild; target vessel diameter (mm): 3.63mm).There was no access vessel damage or dissection.Post-procedure imaging included ct with contrast (date of imaging: (b)(6) 2021; successful occlusion: yes).Adjunctive procedure was performed and it was confirmed that there was no adverse event.Medical history included cancer; hyperlipidemia; hypertension; peripheral vascular disease; endovenous conditions -embolization; bleeding, traumatic.
 
Additional Manufacturer Narrative
Medical safety assessment: cta of the abdomen showed a large retroperitoneal hematoma.Patient's medical history included cancer, hypertension, hyperlipidemia, traumatic bleeding, and peripheral vascular disease.Patient had coils successfully implanted to left lumbar l4 vessel on (b)(6) 2021 as part of a study for the treatment of a traumatic bleed with no device or procedural complications.Access site during the embolization procedure was performed trans-radially with no reports of conversion to transfemoral approach.Medical safety assesses the death in this case and its reported severity as not related to the device or procedure but rather to the patient's pre-existing underlying medical conditions.No further action recommended.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Additional information received reported the site assessment of the event determined the patient adverse event and death was not related to the study procedure or the concerto coils.However, medtronic assessment determined the event was possibly related to the procedure but was not related to the concerto coils.The index procedure was performed 1 month prior to the patient's death.
 
Event or Problem Description
Additional information received reported that the sponsor updated the assessment as not related with procedure according to the information: retroperitoneal hematoma was there before the index procedure and didn't increase in size at the time of death.
 
Additional Manufacturer Narrative
 
Event or Problem Description
The cause of patient death was acute blood loss anemia due to a retroperitoneal bleed.Previous additional information received indi cates the retroperitoneal hematoma existed prior to the procedure and was distal to and not associated with the treated area.The site and study sponsor assessments both concluded the events were not related to the medtronic devices or the index procedure.As there is no report malfunction and the events were deemed not associated with the medtronic devices or the procedure, the event no longer meets the definition of a complaint.This event is no longer a reportable event.Mdr decision corrected to not reportable.No additional supplemental mdr's are required unless additional information received makes the event reportable.
 
Additional Manufacturer Narrative
B5.Updated with additional information received.This event is no longer a reportable event.Mdr decision corrected to not reportable.No additional supplemental mdr's are required unless additional information received makes the event reportable.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.

Brand Name
CONCERTO NYLON
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key12455061
Report Number2029214-2021-01152
Device Sequence Number11746166
Product Code KRD
UDI-Device Identifier00847536033542
UDI-Public00847536033542
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K090046
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 02/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/28/2024
Device Model NumberNV-4-10-HELIX
Device Catalogue NumberNV-4-10-HELIX
Device Lot NumberB183082
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/23/2021
Supplement Date Received by Manufacturer09/20/2021
09/06/2021
10/07/2021
08/10/2022
01/25/2024
Initial Report FDA Received Date09/10/2021
Supplement Report FDA Received Date09/23/2021
10/04/2021
10/29/2021
08/24/2022
02/21/2024
Date Device Manufactured03/29/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention; Death;
Patient Age86 YR
Patient SexMale
Patient Weight77 KG
Patient EthnicityNon Hispanic
Patient RaceBlack Or African American